Alert archive / Louisiana / River Flood Warnings in 2015
River Flood Warning 77, NWS Lake Charles, LA
NWS Lake Charles, LA issued this river flood warning at Sep 29, 2015, 7:50 AM CDT for Calcasieu Parish, Louisiana. It was in force for 21 hr.
The area
The outline as issued.
The facts
- Issued
- Sep 29, 2015, 7:50 AM CDT (12:50 UTC)
- Expired
- Sep 30, 2015, 5:00 AM CDT
- In force
- 21 hr
- Issued by
- NWS Lake Charles, LA
- Area
- Storm-based polygon
- Flood severity
- Minor
County Calcasieu Parish, LA
The radar
The Lake Charles radar (KLCH), 17 km from the middle of the area, began a volume at 12:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Calcasieu River at Saltwater Barrier (LCHL1).
- Action stage
- 4 ft
- Minor stage
- 4 ft
- Moderate stage
- 6 ft
- Major stage
- 8 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
298 WGUS44 KLCH 291250 FLWLCH BULLETIN - EAS ACTIVATION REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE LAKE CHARLES LA 750 AM CDT TUE SEP 29 2015 ...The National Weather Service in Lake Charles has issued a flood warning for the following rivers in Louisiana... Calcasieu River Near Salt Water Barrier LAC019-300250- /O.NEW.KLCH.FL.W.0077.150929T1250Z-150930T1000Z/ /LCHL1.1.ER.150929T0321Z.150929T1100Z.150929T2200Z.NO/ 750 AM CDT TUE SEP 29 2015 The National Weather Service in Lake Charles has issued a * Flood Warning for the Calcasieu River Near Salt Water Barrier. * until late tonight...or until the warning is cancelled. * At 6:00 AM Tuesday the stage was 4.5 feet. * Minor flooding is occurring and Minor flooding is forecast. * Flood stage is 4.0 feet. * Forecast... * Impact...At stages near 4.5 feet...Water covers portions of River Road in north Lake Charles. && LAT...LON 3035 9332 3017 9335 3014 9328 3029 9303 3036 9309 $$
2 follow-up statements
491 WGUS84 KLCH 291634 FLSLCH FLOOD STATEMENT NATIONAL WEATHER SERVICE LAKE CHARLES LA 1134 AM CDT TUE SEP 29 2015 ...The flood warning continues for the following rivers in Louisiana... Calcasieu River Near Salt Water Barrier LAC019-300634- /O.EXT.KLCH.FL.W.0077.000000T0000Z-151001T0000Z/ /LCHL1.1.ER.150929T0321Z.150929T1100Z.150930T1200Z.NO/ 1134 AM CDT TUE SEP 29 2015 ...The Flood Warningcontinues for... The Calcasieu River Near Salt Water Barrier. * until Wednesday evening...or until the warning is cancelled. * At 10:00 AM Tuesday the stage was 3.8 feet. * Minor flooding is forecast. * Flood stage is 4.0 feet. * Impact...At stages near 4.0 feet...Minor marshland flooding occurs. Flooding also begins on River Road in north Lake Charles. && LAT...LON 3035 9332 3017 9335 3014 9328 3029 9303 3036 9309 $$
662 WGUS84 KLCH 292131 FLSLCH FLOOD STATEMENT NATIONAL WEATHER SERVICE LAKE CHARLES LA 431 PM CDT TUE SEP 29 2015 ...The flood warning is cancelled for the following rivers in Louisiana... Calcasieu River Near Salt Water Barrier LAC019-292201- /O.CAN.KLCH.FL.W.0077.000000T0000Z-151001T0000Z/ /LCHL1.1.ER.150929T0321Z.150929T1100Z.150929T1346Z.NO/ 431 PM CDT TUE SEP 29 2015 The Flood Warning is cancelled for The Calcasieu River Near Salt Water Barrier. * At 3:00 PM Tuesday the stage was 2.7 feet. * Fell below flood stage at 8:45 AM Tuesday. * Flood stage is 4.0 feet. && LAT...LON 3035 9332 3017 9335 3014 9328 3029 9303 3036 9309 $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this river flood warning went out at Sep 29, 6:55 AM CDT, 55 minutes earlier.
Area forecast discussion, Sep 29, 6:55 AM CDT, 55 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAKE CHARLES LA 655 AM CDT TUE SEP 29 2015 .AVIATION...1005HPA STACKED LOW ABOUT 60 NM SOUTH OF SABINE PASS IS EXPECTED TO WEAKEN AND MOVE EAST DURING THE DAY TODAY. MVFR CIGS WILL BE POSSIBLE FOR BPT AND AEX DURING THE MORNING WITH IFR CIGS AT LFT AND ARA. LCH IS IN THE TRANSITION ZONE SO WILL OPT TO START OUT IFR WITH MVFR DURING THE NEXT FEW HOURS. MOISTURE AND INSTABILITY ASSOCIATED WITH THE UPPER PORTION OF THE LOW WITH A COOL POOL ALOFT SHOULD AGAIN PRODUCE WIDELY SCATTERED TSTM ACTIVITY BEGINNING AROUND THE NOON HOUR...VCTS. THIS IS BACKED UP NICELY BY THE HIGH RES RAPID REFRESH MODEL. SHOWER ACTIVITY SHOULD END WITH THE LOSS OF DAYTIME HEATING AS THE LOW OUT OVER THE GULF SHEARS OFF INTO A TROF. DID INCLUDE SOME MVFR LIGHT FOG LATER TNITE FOR ARA WITH CLEARING SKIES OVER THE AREA. LIGHT NORTHERLY FLOW. SWEENEY && .PREV DISCUSSION... /ISSUED 322 AM CDT TUE SEP 29 2015/ DISCUSSION... WX MAP SHOWS SFC LOW ABOUT 60 NAUTICAL MILES S OF SABINE PASS THIS MORNING...WITH THE UPPER LEVEL REFLECTION JUST ABOUT OVER IT...WHICH IS JUST ABOUT THE SAME LOCATION SINCE YESTERDAY. LAST EVENING...ENCHANCED CONVECTION DEPOSITED ABOUT 2 TO 4 INCHES OF RAIN ACROSS SW LA...CALCASIEU PARISH IN PARTICULAR. WITH ONLY SLOW EASTWARD MOVEMENT OF THE ENTIRE SYSTEM EXPECTED TODAY AND PRECIP H20 EXPECTED TO REMAIN NEAR OR OVER 2"...CANNOT RULE OUT A SIMILIAR OCCURENCE TODAY AND THIS AFTERNOON... ESPECIALLY OVER S LA FROM THE I-10 CORRIDOR INTO THE COASTAL WATERS. CLOUD COVER WILL AGAIN HOLD TEMPS TO THE LOWER/MID 80S. BY TONIGHT...THE MID/UPPER LOW IS EXPECTED TO ENLONGATE FROM SW TO NE...AND BEGIN MOVING EASTWARD...BRINGING MOST OF THE PRECIP ALONG AND EAST OF THE AXIS. THUS...CONTINUED THE TREND OF DIMINISHING POPS FROM W TO EAST OVERNIGHT. BY THU INTO THE WEEKEND...A PREDOMINATE UPPER LEVEL TROF WILL CONTINUE DIGGING ACROSS THE EASTERN U.S. WITH PREDOMINATE NW FLOW ALOFT OVER OUR REGION. THIS WILL ALLOW FOR A BUILDING SFC HIGH FROM CANADA TO BRING COOLER AND DRIER AIR SOUTHWARD...WITH FALL CONDITIONS FINALLY ARRIVING BY FRI INTO THE WEEKEND. A TASTE OF FALL WX EXPECTED BY FRI INTO THE WEEKEND...EXPECTING MOSTLY 50S FOR LOWS FRI & SAT MORNINGS. DML MARINE... LOW PRESSURE AT THE SURFACE AND ALOFT OFF THE SOUTHEAST TEXAS AND SOUTHWEST LOUISIANA COAST WILL CONTINUE TO PROVIDE SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS TODAY. WINDS WILL REMAIN GENERALLY LIGHT AS THE LOW SLOWLY MOVES EAST ACROSS THE COASTAL WATERS TODAY. BY WEDNESDAY...PRECIPITATION WILL END WITH NORTH WINDS PICKING UP THROUGH FRIDAY AS HIGH PRESSURE BUILDS SOUTH IN ITS WAKE. && .PRELIMINARY POINT TEMPS/POPS... AEX 85 69 87 64 / 40 20 20 10 LCH 85 71 87 68 / 50 20 20 10 LFT 86 70 87 67 / 50 30 20 10 BPT 85 71 87 69 / 50 20 20 10 && .LCH WATCHES/WARNINGS/ADVISORIES... LA...NONE. TX...NONE. GM...NONE. && AVIATION...11
Hazardous weather outlook, Sep 29, 3:22 AM CDT, 4 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 322 AM CDT TUE SEP 29 2015 GMZ430-432-435-450-452-455-470-472-475-LAZ027>033-041>045-052>055- 073-074-TXZ180-201-215-216-259>262-301100- SABINE LAKE-CALCASIEU LAKE-VERMILION BAY- COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM- COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM- COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA OUT 20 NM- WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM- WATERS FROM INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM 20 TO 60 NM-VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE- ST. LANDRY-CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE- UPPER ST. MARTIN-VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN- WEST CAMERON-EAST CAMERON-TYLER-HARDIN-JEFFERSON-ORANGE- NORTHERN JASPER-NORTHERN NEWTON-SOUTHERN JASPER-SOUTHERN NEWTON- 322 AM CDT TUE SEP 29 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST GULF OF MEXICO...CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA... SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA...EAST CENTRAL TEXAS AND SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT ELEVATED CHANCES OF SHOWERS AND THUNDERSTORMS WILL CONTINUE TODAY AS THE LOW AT THE SURFACE AND ALOFT CONTINUES TO SLOWLY MOVE OVER THE REGION. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY IMPROVING CONDITIONS IS EXPECTED BY WEDNESDAY AND THE ENTIRE SYSTEM MOVES EAST. COOLER AND DRIER CONDITIONS IS EXPECTED BY THURSDAY...AND ESPECIALLY FRIDAY INTO THE WEEKEND. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
The office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 28, 9:15 PM CDT | Special Weather Statement | LCH | Vernon | 45 min |
| Sep 28, 11:08 PM CDT | Areal Flood Advisory | LCH | Beauregard, Calcasieu, Jefferson Davis | 3 hr |
Nearby
River Flood Warnings in Louisiana, 2015Every river flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.